Arkansas, 2015

Damaging Wind in Arkansas, June 26, 2015

June 26, 2015 · NWS MEG · 1 event in 1 county or zone

Scattered thunderstorms developed during the early afternoon hours on June 26, 2015. These storms formed in a moist and unstable airmass ahead of an approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Scattered thunderstorms developed during the early afternoon hours on June 26, 2015. These storms formed in a moist and unstable airmass ahead of an approaching cold front. A few of these storms were severe with winds greater than 58 mph. Eventually the storms congealed into a line of thunderstorms that pushed across West Tennessee during the early evening hours. Several of these storms were severe with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 1:59 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 26, 1:59 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT FRI JUN 26 2015

.DISCUSSION...

CLOUDS ARE ON THE INCREASE OVER NORTHERN AREAS OF THE FORECAST
AREA THIS AFTERNOON WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES
VARY QUITE A BIT WITH SOME AREAS HAVING THUNDERSTORMS MOVE THROUGH
THIS AFTERNOON SO READINGS RANGE FROM THE UPPER 70S TO MID 90S.
THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING ACROSS NORTHERN
SECTIONS OF THE FORECAST AREA WHERE A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT UNTIL 800 PM CDT.

A COLD FRONT WILL BE DROPPING SOUTH INTO THE FORECAST AREA THIS
EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THE REGION TONIGHT. SOME OF THE THUNDERSTORMS COULD CONTAIN
DAMAGING WINDS AND LARGE HAIL. TEMPERATURES WILL COOL OFF SOME
BEHIND THE FRONT OVERNIGHT WITH LOWS SATURDAY MORNING FROM THE
UPPER 60S TO MID 70S.

THE COLD FRONT WILL DROP SOUTH OF THE FORECAST AREA SATURDAY
MORNING WITH THUNDERSTORMS ENDING OVER EXTREME SOUTHERN SECTIONS.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL MAKE ITS WAY INTO THE
ENTIRE FORECAST AREA. THIS WILL MEAN HIGHS WILL BE IN THE LOW TO
MID 80S. HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT
WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE 60S OVER MUCH OF
THE FORECAST AREA BY SUNDAY MORNING. SUNDAY WILL REMAIN DRY WITH
TEMPERATURES WARMING UP A COUPLE OF DEGREES FROM SATURDAY AS HIGHS
REACH THE MID 80S.

BY SUNDAY NIGHT...ANOTHER COLD FRONT WILL START TO MOVE INTO THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE FRONT AND SOME OF THIS ACTIVITY
MAY REACH THE FAR NORTHERN SECTIONS OF THE FORECAST AREA. THIS
COLD FRONT WILL CONTINUE TO MOVE SOUTH MONDAY AND TUESDAY REACHING
FAR NORTHERN SECTIONS OF THE FORECAST AREA BY TUESDAY MORNING. AS
THE FRONT MOVES CLOSER TO THE FORECAST AREA THE CHANCE OF THUNDERSTORMS
WILL GRADUALLY INCREASE. TEMPERATURES BOTH DAYS WILL BE FAIRLY
CLOSE TO NORMAL LEVELS WITH HIGHS IN THE UPPER 80S TO AROUND 90
DEGREES.

THIS COLD FRONT IS EXPECTED TO STALL OUT ACROSS THE NORTHERN
SECTIONS OF THE FORECAST AREA ON WEDNESDAY AND REMAIN NEAR
STATIONARY FROM WEDNESDAY THROUGH NEXT FRIDAY. AS A RESULT THERE
WILL STILL BE A CHANCE OF THUNDERSTORMS EACH DAY WITH TEMPERATURES
REMAINING AT OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

ARS

&&

.AVIATION...

18Z TAF CYCLE (26/18Z-27/18Z)

MOSTLY VFR CONDITIONS WILL OCCUR FOR MUCH OF THIS AFTERNOON
OUTSIDE SCATTERED THUNDERSTORM DEVELOPMENT. WINDS THIS AFTERNOON
SW 10-12 KTS WITH GUSTS TO 18 KTS EXCEPT WINDS AT KTUP WESTERLY 8
KTS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA
FROM THE NORTHWEST BY LATE THIS AFTERNOON AHEAD OF A COLD FRONT
AND MOVE ACROSS THE AREA TONIGHT. CONDITIONS LOWERING TO IFR IN
THE HEAVIER SHOWERS AND THUNDERSTORMS WITH STRONG AND GUSTY WINDS
POSSIBLE. CONVECTION ENDING FOLLOWING PASSAGE OF THE COLD FRONT
WITH MVFR CONDITIONS THROUGH SATURDAY MORNING...POSSIBLY IFR AT
KJBR LATE TONIGHT AND EARLY SATURDAY MORNING. WINDS TURNING TO THE
N TO NW WITH FRONTAL PASSAGE NEAR 12 KTS WITH GUSTS 17-20 KTS
DEVELOPING MID TO LATE MORNING SATURDAY.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 26, 10:49 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 AM CDT FRI JUN 26 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1149 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF WEST
TENNESSEE MAINLY NORTH OF A LINE FROM CORNING ARKANSAS TO ALAMO
TENNESSEE TO CAMDEN TENNESSEE.

THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF THE MID SOUTH TO
INCLUDE EAST ARKANSAS...WEST TENNESSEE...AND NORTH MISSISSIPPI.

THE PRIMARY SEVERE WEATHER THREAT SHOULD BE DAMAGING WINDS ACROSS
THE SLIGHT RISK AREA WITH THE POTENTIAL FOR A HEIGHTENED DAMAGING
WIND THREAT ACROSS THE ENHANCED RISK AREA. LOCALIZED FLASH
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

TIMING OF THE SEVERE WEATHER THREAT WILL BE FROM LATE AFTERNOON
THROUGH THE EVENING HOURS ACROSS AREAS ALONG AND NORTH OF
INTERSTATE 40. THE SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE
LATE EVENING AND OVERNIGHT HOURS SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MID SOUTH FROM
LATE THIS AFTERNOON THROUGH TONIGHT. PLEASE REPORT ANY SEVERE
WEATHER TO INCLUDE WIND DAMAGE TO THE MEMPHIS NATIONAL WEATHER
SERVICE VIA SOCIAL MEDIA...OUR WEB PAGE...OR OUR STORM SPOTTER
HOTLINE.

In the hours before

Special weather statement, Jun 26, 12:45 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT FRI JUN 26 2015

MOZ115-TNZ001-261915-
PEMISCOT MO-LAKE TN-
145 PM CDT FRI JUN 26 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...

CENTRAL PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...

AT 144 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HAYTI HEIGHTS...OR
NEAR HAYTI...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CENTRAL PEMISCOT AND SOUTHWESTERN LAKE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3634 8955 3634 8952 3623 8946 3622 8949
      3619 8949 3618 8962 3614 8959 3613 8959
      3611 8962 3610 8967 3608 8968 3604 8983
      3621 8992 3638 8957
TIME...MOT...LOC 1844Z 245DEG 21KT 3616 8979
Local storm report, Jun 26, 1:24 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     DYERSBURG               36.04N 89.38W
06/26/2015  M60 MPH          DYER               TN   TRAINED SPOTTER

            STORM SPOTTER REPORTS 60 MPH WIND GUST. NO DAMAGE AT THIS
            TIME.

&&

AJC
Special weather statement, Jun 26, 1:31 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT FRI JUN 26 2015

ARZ008-009-017-018-026-262015-
CRAIGHEAD AR-RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR-
231 PM CDT FRI JUN 26 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 315 PM CDT FOR...

NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...

AT 231 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR ATTICA TO 9 MILES NORTHWEST OF STRAWBERRY...AND
MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CRAIGHEAD...RANDOLPH...WESTERN GREENE...
WESTERN CLAY AND LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3622 9135 3624 9133 3624 9126 3631 9126
      3650 9104 3650 9031 3573 9103 3589 9103
      3589 9136
TIME...MOT...LOC 1931Z 320DEG 35KT 3640 9105 3607 9142
Special weather statement, Jun 26, 1:36 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT FRI JUN 26 2015

TNZ001-002-262000-
LAKE TN-OBION TN-
236 PM CDT FRI JUN 26 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR...

NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHERN OBION COUNTY IN NORTHWEST TENNESSEE...

AT 236 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR TIPTONVILLE...OR 14 MILES SOUTHEAST OF NEW MADRID...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN LAKE AND NORTHERN OBION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3650 8892 3644 8889 3628 8947 3628 8948
      3635 8952 3638 8951 3642 8954 3644 8954
      3647 8949 3646 8948 3646 8945 3650 8942
      3651 8931
TIME...MOT...LOC 1936Z 245DEG 34KT 3642 8939
Special weather statement, Jun 26, 2:22 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI JUN 26 2015

ARZ009-MOZ113-115-262100-
CLAY AR-PEMISCOT MO-DUNKLIN MO-
322 PM CDT FRI JUN 26 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 400 PM CDT FOR...

NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 322 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MCDOUGAL...OR 8 MILES EAST OF CORNING...MOVING EAST
AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CLAY...NORTHWESTERN PEMISCOT AND NORTHEASTERN
DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3652 8996 3644 8996 3639 8997 3639 8996
      3621 8996 3638 9055 3650 9052 3650 9022
      3652 9022 3653 9021
TIME...MOT...LOC 2022Z 280DEG 31KT 3646 9045

The radar

The Memphis radar (KNQA), 65 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
June 26, 3:21 PM CST to 3:22 PM CST
Where
Mississippi County, Blytheville Aprt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.930, -89.830

The Blytheville ASOS reported a 61 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591203.